Alert archive / Indiana / Tornado Warnings in 2025
Tornado Warning 53, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Jun 18, 2025, 4:21 PM EDT for Boone County, Hendricks County, Marion County, Indiana. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2025, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 18, 2025, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Boone County, IN, Hendricks County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:24 PM EDT | TSTM WND DMG | 2 Ene Pittsboro, IN | Time estimated from radar. Lots of large limbs down at this point. All pointed in east direction. |
| Jun 18, 4:30 PM EDT | TSTM WND GST 63 | 6 Ene Whitestown, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:01 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
962
WFUS53 KIND 182021
TORIND
INC011-063-097-182045-
/O.NEW.KIND.TO.W.0053.250618T2021Z-250618T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
421 PM EDT Wed Jun 18 2025
The National Weather Service in Indianapolis has issued a
* Tornado Warning for...
Northeastern Hendricks County in central Indiana...
Northwestern Marion County in central Indiana...
Southeastern Boone County in central Indiana...
* Until 445 PM EDT.
* At 421 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Brownsburg, or 16 miles northwest of Indianapolis,
moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Brownsburg, Zionsville, Pittsboro, and Whitestown.
This includes the following highways...
Interstate 65 between mile markers 125 and 134.
Interstate 74 between mile markers 60 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4006 8624 3993 8624 3992 8621 3982 8645
3989 8651 4008 8633
TIME...MOT...LOC 2021Z 232DEG 41KT 3990 8642
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
ME1 follow-up statement
747
WWUS53 KIND 182043
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
443 PM EDT Wed Jun 18 2025
INC011-063-097-182053-
/O.EXP.KIND.TO.W.0053.000000T0000Z-250618T2045Z/
Hendricks IN-Marion IN-Boone IN-
443 PM EDT Wed Jun 18 2025
...THE TORNADO WARNING FOR NORTHEASTERN HENDRICKS...NORTHWESTERN
MARION AND SOUTHEASTERN BOONE COUNTIES WILL EXPIRE AT 445 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 800 PM EDT for central
Indiana.
LAT...LON 4006 8624 3993 8624 3992 8621 3982 8645
3989 8651 4008 8633
TIME...MOT...LOC 2043Z 232DEG 41KT 4003 8620
$$
MEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Jun 18, 3:54 PM EDT, 27 minutes earlier. Its key messages:
- Thunderstorms expected this afternoon and evening, with a strong possibility of severe storms. All hazards will be possible, though damaging winds will be the primary threat
- Hot and humid this weekend with near Heat Advisory conditions by Sunday
Area forecast discussion, Jun 18, 3:54 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 354 PM EDT Wed Jun 18 2025 .KEY MESSAGES... - Thunderstorms expected this afternoon and evening, with a strong possibility of severe storms. All hazards will be possible, though damaging winds will be the primary threat - Hot and humid this weekend with near Heat Advisory conditions by Sunday && .MESOSCALE UPDATE... Issued at 354 PM EDT Wed Jun 18 2025 Buoyant low levels, low LCLs, and sufficient low level shear continues to support a tornado threat late this afternoon. The greatest threat will be associated with surges/RIJs within the QLCS, and with discrete or quasi-discrete shallow supercells over southern Indiana. Midlevel speed maxima enhanced by the upstream MVC will enhance shear further over the next couple of hours. One potential negative to a more robust tornado threat may be weakness in hodograph aloft and poor venting. && .SHORT TERM (This evening through Thursday)... Issued at 1218 PM EDT Wed Jun 18 2025 ...SEVERE WEATHER EXPECTED THIS AFTERNOON... ...BEST CHANCE OF SEVERE BETWEEN 1PM AND 9PM... THIS MORNING INTO EARLY AFTERNOON A strong MCV (mesoscale convective vortex) has developed overnight from yesterday's convection and is currently located over east central Missouri. This feature will be enhanced by a shortwave trough aloft, strengthen further, and track northeast through the afternoon. Latest ACARS soundings out of IND show a fairly stable boundary layer with only modest lapse rates aloft. However, instability will increase as the near-surface layer continues to warm. The hodograph is long and slightly curved in the 0-3km layer and quite messy above that. Going forward, as mentioned above, continued surface warming will lead to a very unstable air mass by this afternoon ahead of the approaching MCV. Guidance is generally within the 2000-3000 J/Kg MLCAPE range, with a few members even higher. Of particular note is the abundance of near-surface instability due to a very moist boundary layer. Guidance shows 3CAPE values between 100-200 J/Kg across the majority of our area by 18z. STORM MODE AND HAZARD TYPE With a stronger MCV materializing, greater mesoscale forcing for convection will likely be present in addition synoptic-scale forcing from the shortwave aloft. Additionally, greater backing within the surface wind field is expected as one heads northwest (closer to the low center). This backing may act to locally enhance curvature within the low-level hodographs, leading to an increased tornado threat. In the low to mid-levels, the strong MCV is acting to enhance the low-level jet which may reach 45-55kt as low as 925mb. With steep boundary layer lapse rates anticipated, it would not take much to mix these winds to the surface. Should any cold pools form and help convection organize into lines or line segments, then RIJ enhancement may lead to a more widespread / significant wind threat. As for large hail potential, given weakness within the 500-250mb flow this may not be that widespread. Still, given the amount of CAPE present and fairly high ELs (10-12km), some isolated instances of severe hail are certainly possible. Our primary severe hazard today will depend on storm mode. Shear vectors are oblique to a wind shift that extends southwest from the MCV/low center. Combined with relatively weak flow aloft, a linear to quasi-linear mode is preferred with the potential for some discrete storms in the open warm sector. With abundant low-level shear and moisture, a tornado threat is present especially as one nears the MCV center and along a pseudo warm front extending to its northeast. The tornado threat may occur in discrete storms as well as within linear elements...especially if low-level flow can align in such a way that promotes mesoscale circulations. Strong to severe wind gusts are likely to be the primary hazard today given the steep low-level lapse rates and intense LLJ, combined with enhancement from potential cold pool dynamics. In addition to the above hazards, flash flooding will be possible should any storm training occur. Recent rainfall has lead to quicker flash flood response times. A broad non-convective wind threat may evolve on the southwest and south side of the departing MCV. Some members of guidance show wind gusts between 40-50kt across our northwestern counties later this afternoon. A wind advisory may be needed across these areas later on. TIMING With the low/MCV now apparent, CAMs have come into better agreement regarding timing. Activity may reach the Indiana/Illinois line as early as 1pm, traversing Indiana during the afternoon hours before exiting into Ohio around 9pm. Storms may linger a bit longer across our south as the MCV lifts northeastward and the trailing boundary slows. && .LONG TERM (Thursday through Tuesday)... Issued at 356 AM EDT Wed Jun 18 2025 Thursday will see an exiting upper wave and seasonable temperatures. Some lingering showers and storms could still be around in the morning, or even a few isolated pop ups in the afternoon, but largely expecting most of the rain to have come to an end by daybreak Thursday. The end of the week and into the weekend high pressure both aloft and near the surface will be building, tracking from Texas and then centering over the Ohio Valley by Sunday. Heat and humidity will dominate the long term as highs Saturday through mid next week will be around 90 to 93 degrees and dewpoints persistently in the 70s. With heat indices likely getting to above 100 for several days, it is probably that heat advisories will be needed. A few models are showing that isolated afternoon storms could be possible given the heat and humidity, but would expect the high pressure in place would be enough to suppress any showers or storms. Chances for rain are looking better towards mid-next week when the high pressure shifts further east, weakening over central Indiana. Looking beyond the long term, hot, humid conditions are expected to continue. && .AVIATION (18Z TAF Issuance)... Issued at 129 PM EDT Wed Jun 18 2025 Impacts: - MVFR ceilings with scattered showers and thunderstorms this afternoon - Strong to severe thunderstorms possible with IFR or worse conditions - Showers and MVFR ceilings linger into the night, slowly clearing Thursday morning Discussion: A potent low pressure system approaching from the west will promote scattered shower and thunderstorm activity today. Some storms could be strong to severe with IFR conditions or worse. Otherwise, MVFR ceilings should be present much of the time. MVFR ceilings may continue into Thursday morning but gradual clearing is expected as the day wears on. Best chance of strong to severe storms is from 19z to 23z. Timing is tricky, but storms are beginning to take shape in Illinois which has helped us refine the timing in the TAFs a bit. Strong wind gusts, not associated with thunderstorms, may be present near LAF this evening as the low passes by. On the back side of the low, winds slowly become northwesterly by Thursday morning and decrease to less than 10kt. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM EDT this evening for INZ021-028>031- 035>038-043-044. && MESOSCALE...BRB SHORT TERM...Eckhoff LONG TERM...KF AVIATION...Eckhoff
Hazardous weather outlook, Jun 18, 2:57 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 257 PM EDT Wed Jun 18 2025 INZ021-028>031-035>049-051>057-060>065-067>072-191900- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 257 PM EDT Wed Jun 18 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Widespread severe thunderstorms will move across central Indiana through the evening hours. Damaging winds and tornadoes are the primary threats, with large hail and localized flash flooding possible as well. Frequent lightning is also a threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional isolated thunderstorms may linger into Thursday. Heat indices may be as high as 100 to 105 degrees during the afternoon hours each day Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters activation is requested through the evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind CP
In the hours before
Local storm report, Jun 18, 4:05 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
405 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM Tstm Wnd Dmg 2 N Indiana State Unive 39.50N 87.40W
06/18/2025 Vigo IN Amateur Radio
Thunderstorm winds blew down a 12-inch tree
limb on 9th Street between Indiana and
Delaware streets in Terre Haute.
&&
BHLocal storm report, Jun 18, 4:07 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
407 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Tstm Wnd Gst 2 S Cloverdale 39.49N 86.80W
06/18/2025 M63 MPH Putnam IN Trained Spotter
&&
CPLocal storm report, Jun 18, 4:08 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
408 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Tstm Wnd Dmg 2 SE Otterbein 40.47N 87.06W
06/18/2025 Tippecanoe IN Public
Live branch down over 2 inch diameter. Time
estimated from radar.
&&
CPLocal storm report, Jun 18, 4:14 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
414 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM Tstm Wnd Gst 1 SW Farmersburg 39.25N 87.39W
06/18/2025 M65 MPH Sullivan IN CO-OP Observer
Measured at WTWO.
&&
BHLocal storm report, Jun 18, 4:18 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
418 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Flood 3 N Devore 39.47N 86.78W
06/18/2025 Owen IN Amateur Radio
Flooding on roadway on US 231 between Owen
County line and Cloverdale.
&&
BHLocal storm report, Jun 18, 4:20 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
420 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM Flood 2 NE Vincennes Universi 38.71N 87.50W
06/18/2025 Knox IN Emergency Mngr
Tree or tree limb blown down by thunderstorm
winds.
&&
BHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:19 AM EDT | Special Weather Statement | IND | Fountain, Parke, Vermillion | 41 min |
| Jun 18, 6:14 AM EDT | Special Weather Statement | IND | Parke | 31 min |
| Jun 18, 7:31 AM EDT | Special Weather Statement | IND | Marion | 29 min |
| Jun 18, 7:43 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 32 min |
| Jun 18, 8:03 AM EDT | Special Weather Statement | IND | Shelby | 27 min |
| Jun 18, 8:10 AM EDT | Special Weather Statement | IND | Shelby | 35 min |
| Jun 18, 12:28 PM EDT | Wind Advisory | IND | Boone, Carroll, Clinton, Fountain, Howard, Montgomery and 5 more | 10 hr |
| Jun 18, 1:55 PM EDT | Special Weather Statement | IND | Montgomery | 35 min |
| Jun 18, 2:19 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion, Warren | 41 min |
| Jun 18, 2:31 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion, Vigo | 59 min |
| Jun 18, 2:36 PM EDT | Tornado Warning | IND | Fountain, Parke, Vermillion | 39 min |
| Jun 18, 2:54 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Parke, Tippecanoe and 2 more | 51 min |
| Jun 18, 3:00 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan, Vigo | 45 min |
| Jun 18, 3:07 PM EDT | Severe Thunderstorm Warning | IND | Knox | 38 min |
| Jun 18, 3:07 PM EDT | Tornado Warning | IND | Carroll, Tippecanoe | 38 min |
| Jun 18, 3:11 PM EDT | Tornado Warning | IND | Clay, Parke, Vermillion, Vigo | 24 min |
| Jun 18, 3:23 PM EDT | Severe Thunderstorm Warning | IND | Clay, Montgomery, Owen, Parke, Putnam, Vermillion and 1 more | 52 min |
| Jun 18, 3:26 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Owen, Sullivan and 1 more | 49 min |
| Jun 18, 3:43 PM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Fountain, Howard, Montgomery and 3 more | 47 min |
| Jun 18, 3:53 PM EDT | Severe Thunderstorm Warning | IND | Boone, Brown, Hendricks, Marion, Monroe, Montgomery and 3 more | 52 min |
| Jun 18, 3:59 PM EDT | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Lawrence, Martin, Monroe and 1 more | 46 min |
| Jun 18, 4:05 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Monroe, Morgan, Owen | 40 min |
| Jun 18, 4:19 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Hendricks, Marion, Morgan | 41 min |
| Jun 18, 4:22 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hancock, Hendricks, Howard and 4 more | 38 min |
| Jun 18, 4:32 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Hancock, Johnson, Marion, Monroe and 2 more | 43 min |
| Jun 18, 4:43 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 47 min |
| Jun 18, 4:58 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Howard, Madison and 3 more | 47 min |
| Jun 18, 5:13 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 32 min |
| Jun 18, 5:14 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Hancock, Henry, Johnson and 2 more | 46 min |
| Jun 18, 5:23 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 37 min |
| Jun 18, 5:25 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 50 min |
| Jun 18, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 16 min |
| Jun 18, 6:00 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 15 min |
| Jun 18, 6:38 PM EDT | River Flood Warning | IND | Carroll, Howard | 4 hr |
Nearby
Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.